Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 8, 2016, 4:38 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 8, 2016, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WGUS53 KJKL 082038
FFWJKL
KYC051-121-125-131-082345-
/O.NEW.KJKL.FF.W.0028.160708T2038Z-160708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
WEST CENTRAL LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 745 PM EDT
* AT 438 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARBOURVILLE...GREEN ROAD...ESSIE...DISHMAN SPRINGS...BUSH...
BLACKWATER...GIRDLER...SPRULE...COTTONGIN...SWANPOND...
BERTHA STATION...EMMANUEL...HAVEN...BRUSH CREEK...MCHARGUE...
CANE CREEK...ARTEMUS...CANNON...EROSE AND INDIAN CREEK.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3684 8404 3710 8404 3710 8343 3696 8352
3694 8354 3695 8359 3693 8357 3681 8374
$$
GREIF2 follow-up statements
689
WGUS73 KJKL 082213
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT FRI JUL 8 2016
KYC125-131-082221-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-160708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-LESLIE KY-
613 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LAUREL AND WEST CENTRAL
LESLIE COUNTIES IS CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3684 8400 3694 8402 3705 8355 3701 8351
3700 8352 3697 8351 3694 8354 3695 8359
3693 8357 3681 8374
$$
KYC051-121-082345-
/O.CON.KJKL.FF.W.0028.000000T0000Z-160708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-KNOX KY-
613 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
SOUTHEASTERN CLAY AND CENTRAL KNOX COUNTIES...
AT 611 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAD MOVED ACROSS THE WARNED AREA. BETWEEN ONE AND TWO
INCHES OF RAIN FELL. FLASH FLOODING IS ONGOING OR EXPECTED TO BEGIN
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARBOURVILLE...GREEN ROAD...QUEENDALE...DISHMAN SPRINGS...GIRDLER...
SWANPOND...BERTHA STATION...ROSSLAND...WALKER...EMMANUEL...
BRUSH CREEK...ARTEMUS...CANNON...EROSE...MILLS...INDIAN CREEK...
SCALF...OLD FLAT LICK...BOONE HEIGHTS AND LOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3684 8400 3694 8402 3705 8355 3701 8351
3700 8352 3697 8351 3694 8354 3695 8359
3693 8357 3681 8374
$$
GREIF533
WGUS73 KJKL 082343
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
743 PM EDT FRI JUL 8 2016
KYC051-121-082353-
/O.EXP.KJKL.FF.W.0028.000000T0000Z-160708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-KNOX KY-
743 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CLAY AND CENTRAL KNOX
COUNTIES WILL EXPIRE AT 745 PM EDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3684 8400 3694 8402 3705 8355 3701 8351
3700 8352 3697 8351 3694 8354 3695 8359
3693 8357 3681 8374
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:44 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 8, 2:44 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Jackson KY 244 PM EDT FRI JUL 8 2016 .UPDATE... Issued at 244 PM EDT FRI JUL 8 2016 Several rounds of shower/storms will continue to track across the region this afternoon/evening. Strong to damaging winds and torrential rainfall will be possible with any storms that move overhead. && .SHORT TERM...(Today through Saturday) Issued at 435 AM EDT FRI JUL 8 2016 A boundary, more or less a warm front lingers from southern IL east into Central KY and then arcs southeast toward sw VA and Eastern TN. This boundary generally coincides with the leading edge of the theta e gradient and a gradient in PW exists. PW has already increased overnight from closer to 1.5 inches to nearer to 1.75 inches in the central CWA and nearing 2 inches in the southwest CWA in the zonal flow in place across the conus. Within this flow is a shortwave trough extending from the western great Lakes/Upper MS Valley south toward eastern KS and western MO. Other minor disturbances are also moving through the flow some of them associated with ongoing or past convection. As the moisture continues to be transported into the region, showers and a few thunderstorms have moved across the area overnight though as the PW gradient has lessened precipitation has been more isolated and lighter and showery in nature. This also corresponds with a departing disturbance extending from the lakes into the middle OH Valley region. Diffluent flow aloft, continued moisture transport into the region along with steeper mid level lapse rates are advancing toward the region. This should combine with daytime heating increasing low level lapse rates as well as decent unidirectional shear for showers and thunderstorms to be possible most of the day in advance of the approaching mid level wave. Uncertainty remains in the extent of cloud cover and its effect on daytime heating and ultimately the degree of instability. This would not only affect the chances for severe thunderstorms but also impact whether or not heavy rain occurs with the storms as well. However, an approaching cold front along with the boundary currently stretched out over the Ohio Valley could lead to training of showers and thunderstorms with heavy rainfall rates as they become parallel or nearly parallel to the mid and upper level flow. The cloud cover could also impact max t which has been lowered a bit from previous forecasts, though less mixing might balance out any affects of mixing on lowering dewpoints. Cape of at least the 1500 to 2500 range with li of at least the -4c to -6c range are anticipated from midday into the evening as a couple hours of heating should be able to take sfc temps into the 80s. This all does depend on the evolution of upstream convection near the confluence of the OH and MS River Valleys and whether it holds together, sends debris clouds across the area, or sends an outflow to focus redevelopment. The primary severe threat appears to be damaging winds with marginally severe hail also possible in the strongest storms. Locally heavy rain and the potential for flash flooding also remains a threat. PW is expected to increase on westerly to southwesterly flow today further east into the region in advance of the approaching cold front. The flash flood watch has been extended not only in time into this evening...BUT Also further to the east to include locations of higher soil moisture and most of where some short term model runs produce the stronger convection. This generally aligned with locations where the heavier rain has fallen in the past 48 to 54 hours coinciding with areas of 3 hr FFG values near or in some cases below 2.0 inches exist. Uncertainty does remain if heavy rain will be more than localized as well as what locations. It is possible that a further expansion of the watch east or south could be needed later today pending convective trends. Drier and somewhat cooler air will move into the region behind the cold front on saturday. A few showers could linger into the day on saturday or even redevelop during peak heating nearer to The VA and TV border where moisture will be highest. Capping should keep cu on the shallower side and likely not deep enough for any thunder, tHUS Precip type was kept at showers. .LONG TERM...(Saturday night through Thursday) Issued at 333 AM EDT FRI JUL 8 2016 Forecast remains confident on dry forecast for the second half of the weekend. Rain chances will return by Monday, but models remain in poor agreement on exactly by what means rain chances return. The GFS brings a warm front north across the area, while the ECMWF brings a slow tracking low pressure system east across the area. Outside of increasing rain chances, large uncertainty will remain in the forecast beyond Monday due to the evolution. It does appear a more summerlike airmass may reside over the area through the week, possibly leading to more diurnally focused shower/storm chances through the week. If the ECMWF solution were to verify, some locally heavy rainfall may be a possibility on Monday. Temperatures will continue to feel very summerlike through next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 244 PM EDT FRI JUL 8 2016 Numerous showers and thunderstorms will likely impact all terminals this afternoon into early this evening. Brief periods of MVFR/IFR conditions will be possible as these move through. Isolated strong wind gusts will also occur, but probability in seeing these at any given site remains low enough to preclude specific mention for now. Widespread to numerous storms should wind down this evening with isolated/scattered showers/storms lingering into the early overnight period. Stratus and fog should develop later this evening and tonight with reductions to IFR and possibly LIFR or lower possible by the 06Z to 12Z period. Could also see some enhanced winds outside of thunderstorms near the 2000 foot level, but will let storms play out before assessing need for LLWS mention. Drier air and subsequent VFR conditions should return to all sites after daybreak Saturday. && .JKL Watches/Warnings/Advisories... Flash Flood Watch until midnight EDT tonight for KYZ058>060-068- 069-079-080-083>086-104-106>120. && UPDATE...GUSEMAN SHORT TERM...JP LONG TERM...KAS AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 2:57 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 257 PM EDT FRI JUL 8 2016 KYZ058>060-068-069-079-080-083>086-104-106>120-092200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY... STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 257 PM EDT FRI JUL 8 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL RAINFALL AND SUBSEQUENT FLASH FLOODING...WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY RAIN...AND FLOODING THROUGH THIS EVENING. KYZ044-050>052-087-088-092200- FLEMING-MONTGOMERY-BATH-ROWAN-BELL-HARLAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN 257 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL RAINFALL AND LOCALIZED FLOODING CONCERNS...WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND HEAVY RAIN THROUGH THIS EVENING. GUSEMAN
In the hours before
Special weather statement, Jul 8, 4:00 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT FRI JUL 8 2016
KYZ116-117-082030-
LESLIE-CLAY-
400 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT LESLIE...CLAY...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS OVER BLUEHOLE...OR OVER
MANCHESTER...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BEAR BRANCH...ONEIDA...SPURLOCK...BRUTUS...
PARK VALLEY...MARCUM...HOUSE...PANCO...WILD CAT...TANKSLEY...
HORSE CREEK JUNCTION...GOOSE ROCK...HERRON...ENLINE...SIBERT...
JONSEE...PEABODY...HENSLEY AND LITTLETON.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 18 AND 41.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3711 8384 3731 8362 3729 8360 3729 8358
3715 8344 3704 8377
TIME...MOT...LOC 2000Z 232DEG 27KT 3712 8375
JMWSpecial weather statement, Jul 8, 4:09 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 PM EDT FRI JUL 8 2016
KYZ086-116-082045-
KNOX-CLAY-
409 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT KNOX...CLAY...
AT 409 PM EDT...A STRONG THUNDERSTORM WAS OVER GARRICH...OR NEAR
BARBOURVILLE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREEN ROAD...GIRDLER...SPRULE...BERTHA STATION...ROSSLAND...
CRANES NEST...EMMANUEL...HAVEN...CANNON...EROSE...SCALF...LOWELL...
OGLE...BAILEYS SWITCH...HINKLE...KNOXFORK...FOUNT...GARRICH...
ARKLE AND GRAY.
THIS INCLUDES U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE
MARKERS 13 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3695 8404 3698 8397 3698 8396 3700 8394
3708 8375 3693 8359 3688 8399
TIME...MOT...LOC 2009Z 247DEG 25KT 3693 8394
JMWLocal storm report, Jul 8, 4:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD JACKSON 37.56N 83.38W
07/08/2016 BREATHITT KY NWS EMPLOYEE
ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.
&&
TBREWERSpecial weather statement, Jul 8, 4:21 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 421 PM EDT FRI JUL 8 2016 KYZ113-115-118-082045- PERRY-KNOTT-LETCHER- 421 PM EDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT PERRY...KNOTT...LETCHER... AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER VICCO...OR 7 MILES SOUTHEAST OF HAZARD...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HINDMAN...LETCHER...BATH...PIPPA PASSES...VICCO...BLACKEY... CARBON GLOW...GANDER...WINTERS...AMELIA...SMITHSBORO...DREW... ARMINTA...ROXANA...OMAHA...IVIS...LUCASTOWN...SASSAFRAS... DIRK AND ANCO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3707 8311 3717 8317 3741 8290 3716 8274 TIME...MOT...LOC 2021Z 242DEG 17KT 3719 8309 JMW
Local storm report, Jul 8, 4:24 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 1 S JACKSON 37.54N 83.38W
07/08/2016 BREATHITT KY NWS EMPLOYEE
ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.
&&
TBREWERSpecial weather statement, Jul 8, 4:35 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT FRI JUL 8 2016 KYZ115-117-082100- PERRY-LESLIE- 435 PM EDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT PERRY...LESLIE... AT 435 PM EDT...A STRONG THUNDERSTORM WAS OVER WOOTON...OR OVER HYDEN...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAZARD...HYDEN...DALEY...DIABLOCK...THOUSANDSTICKS...STINNETT... DRYHILL...HOSEA...WENDOVER...SMILAX...JEFF...VIPER...AVAWAM... TOULOUSE...CUTSHIN...KALIOPI...DAISY...CINDA...WOOTON AND FREW. THIS INCLUDES THE FOLLOWING HIGHWAYS... HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59. KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3709 8351 3723 8348 3732 8318 3707 8307 TIME...MOT...LOC 2035Z 264DEG 34KT 3717 8332 JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:29 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 31 min |
| Jul 8, 12:48 PM EDT | Special Weather Statement | JKL | Fleming | 27 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 44 min |
| Jul 8, 1:19 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Morgan, Wolfe | 41 min |
| Jul 8, 1:47 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 43 min |
| Jul 8, 2:15 PM EDT | Special Weather Statement | JKL | Estill, Powell | 45 min |
| Jul 8, 2:25 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jul 8, 2:26 PM EDT | Areal Flood Advisory | JKL | Estill, Powell | 4 hr |
| Jul 8, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 46 min |
| Jul 8, 2:53 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 4 hr |
| Jul 8, 2:57 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Lee, Pike | 48 min |
| Jul 8, 3:06 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 4 hr |
| Jul 8, 3:06 PM EDT | Special Weather Statement | JKL | Laurel | 39 min |
| Jul 8, 3:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Rockcastle | 4 hr |
| Jul 8, 3:15 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 45 min |
| Jul 8, 3:26 PM EDT | Special Weather Statement | JKL | Wayne | 34 min |
| Jul 8, 3:32 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle, Wayne | 3 hr |
| Jul 8, 3:37 PM EDT | Flash Flood Warning | JKL | Estill, Jackson, Rockcastle | 3 hr |
| Jul 8, 3:57 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more | 4 hr |
| Jul 8, 4:00 PM EDT | Special Weather Statement | JKL | Clay | 30 min |
| Jul 8, 4:03 PM EDT | Flash Flood Warning | JKL | Breathitt | 3 hr |
| Jul 8, 4:09 PM EDT | Special Weather Statement | JKL | Knox | 36 min |
| Jul 8, 4:17 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| Jul 8, 4:21 PM EDT | Special Weather Statement | JKL | Knott | 24 min |
| Jul 8, 4:24 PM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jul 8, 4:29 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 4 hr |
| Jul 8, 4:31 PM EDT | Flash Flood Warning | JKL | Clay, Leslie, Owsley, Perry | 5 hr |
| Jul 8, 4:33 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| Jul 8, 4:35 PM EDT | Special Weather Statement | JKL | Leslie, Perry | 25 min |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 35 min |
| Jul 8, 4:42 PM EDT | Flash Flood Warning | JKL | Knott, Leslie, Letcher, Perry | 3 hr |
| Jul 8, 4:46 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| Jul 8, 4:52 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 4 hr |
| Jul 8, 4:55 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| Jul 8, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 31 min |
| Jul 8, 5:16 PM EDT | Special Weather Statement | JKL | Harlan | 29 min |
| Jul 8, 7:51 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.